MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER

BOSTON SCIENTIFIC CORPORATION RANGER PACLITAXEL-COATED PTA BALLOON CATHETER; DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Model Number 1973-03
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an occlusion occurred.The patient returned for a follow-up and arterial duplex exam shows a recurrent high-grade stenosis or occlusion in the distal popliteal artery.Therefore, angiogram is being performed for planned revascularization.On (b)(6) 2022, the patient came to coastal vein and vascular.The patient was given a valium and percocet by mouth for sedation.Chem-8 was performed which showed creatinine1.4 with normal electrolytes and international normalized ratio (inr) of 1.4.Iv was started for hydration and she was placed supine on the fluoroscopy table.Both groins were shaved and prepped with chloraprep and draped in a sterile fashion.1% xylocaine plain was used for local infiltration and 21-gauge micropuncture needle was inserted in the left common femoral artery under ultrasound guidance.Ultrasound guidance for vascular access was used to document vessel patency with concurrent ultrasound visualization of vascular needle entry and permanent recording and reporting of vessel patency.Guidewire was inserted into the common femoral artery, followed by a 5 french sheath.Unilateral arteriogram of left leg to the left common femoral, superficial femoral and profundus showed to be smooth and widely patent.An omni flush catheter was placed in the abdominal aorta and aortogram showed the aorta and iliac arteries to be widely patent without stenosis.The catheter was advanced up and over the aortic bifurcation to the right common femoral artery and unilateral arteriogram of the right leg showed the common femoral, superficial femoral and profunda to be patent without stenosis.They are somewhat small but no focal stenosis was seen down to the popliteal.The catheter was advanced down to the distal sfa and additional selective films of the lower leg were taken.The popliteal artery is patent to below the knee joint but there is acute occlusion just proximal to the anterior tibial artery.Anterior tibial is patent just past the origin but then reoccludes with only faint flow seen distally.5000 units of heparin were given for anticoagulation and a 6 french 70cm ansell sheath placed up end over the aortic bifurcation into the sfa.A v-18 control wire and an 0.1 rubicon were advanced down to the distal popliteal with fluoroscopy guidance.The v-18 advanced through the distal popliteal occlusion and into the anterior tibial and through the anterior tibial occlusion.Additional selective films were made from the mid calf and the anterior tibial artery.The anterior tibial artery, though small, was patent down to the dorsalis pedis in the foot and is the only runoff vessel to the foot.The 0.09 wire was passed town into the distal anterior tibial artery.The doctor prepared the 1.5 mm rotoblator and we advanced the rotoblator over the 0.09 wire down into the popliteal.Atherectomy of the distal popliteal was performed with a back and forth motion and then went down into the anterior tibial occlusion down to mid calf with a back and forth motion.The rotoblator passed easily and was removed.Additional selective films now showed the popliteal and the anterior tibial to be patent with a nice small 1.5mm lumen.The 0.09 wire was exchanged for a 0.14 wire and balloon angioplasty of the ankle proximally was performed with a 3 mm x 220 mm balloon for 3 minutes.This was followed by angioplasty of the proximal anterior tibial artery and distal posterior tibial artery was performed with a 3 mm balloon for 3 minutes.Follow-up arteriogram now showed the popliteal and anterior tibial to be patent without stenosis although there was slow flow.However, this appears to be due to the long 6 french sheath in the sfa which was obstructing flow.A philips 0.14 ultrasound was passed over the 0.14 wire and intravascular ultrasound showed the popliteal artery to measure about 5mm although there was still focal narrowing at the distal popliteal and it measured about 3.5 mm.However, the anterior tibial was nice and smooth and measured 3.5 mm proximally and tapered down to 2.5 mm at the ankle.Because the proximal anterior tibial and distal posterior tibial measured about 3.5 mm, a 4 mm x 100 mm ranger drug-eluting balloon was used to perform balloon angioplasty of the distal popliteal end proximal anterior tibial artery for 3 minutes.The balloon expanded completely with no residual waist and repeat arteriogram showed good results.Intravascular ultrasound of the popliteal and the sfa showed that the popliteal measures 3 and after 4 mm distally but 5 mm proximally.The sfa is patent but there was focal narrowing at hunter's canal which were not appreciate on the arteriogram with about a 2.5 mm lumen- the remainder the sfa averaged about 3.5 mm.Balloon angioplasty of the sfa was performed with a 5 mm x 200 mm balloon with two inflations for 3 minutes proximally and distally from the popliteal back to the common femoral artery.Final imaging showed good now through the sfa and popliteal artery as well as the anterior tibial artery down to the foot.Therefore the 6 french sheath was removed and the puncture site closed with a star close.Patient was observed for two hours and discharged home in stable condition, she will resume her coumadin as before and will return next week for a follow-up arterial duplex exam of the right leg to check on the results of therapy.Successful crossing and atherectomy of recurrent right popliteal occlusion and anterior tibial occlusion was performed with a 1.5 mm rotablator.Balloon angioplasty of the anterior tibial artery with a 3 mm balloon, balloon angioplasty of the distal popliteal artery and proximal anterior tibial artery with a 4 mm x 100 mm ranger drug-eluting balloon.Balloon angioplasty of the right superficial femoral artery with 5 mm balloon.

Brand Name
RANGER PACLITAXEL-COATED PTA BALLOON CATHETER
Common Device Name
DRUG-ELUTING PERIPHERAL TRANSLUMINAL ANGIOPLASTY CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
HEMOTEQ AG
adenauerstrasse 15
wuerselen 52146
GM   52146
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15184252
Report Number2134265-2022-08297
Device Sequence Number12397294
Product Code ONU
UDI-Device Identifier08714729975861
UDI-Public08714729975861
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P190019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model Number1973-03
Device Catalogue Number1973-03
Device Lot Number00401H22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age85 YR
Patient SexFemale
Patient RaceWhite